MAUDE Adverse Event Report: DEPUY SPINE INC OC UNIV JOINT TORQUE DRIVER; DRIVER, PROSTHESIS

DEPUY SPINE INC OC UNIV JOINT TORQUE DRIVER; DRIVER, PROSTHESIS
Model Number 288314000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), unknown.The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the mountaineer oct spinal system oc universal joint torque driver was found to be out of drawing specification.The drawing specification is 2.25-2.75.The torque tested high ¿ 3.213-3.475.There was no patient involvement.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the torque driver did not feature any immediately observable defects.The driver was mechanically tested and found to be out of specification.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The oc univ joint torque driver has a potential field age of 14 year.It has been likely subjected to numerous autoclave cycles over its time in use.Extended use over time can cause the internal lubricant to dry up and the internal components to bind.Although not proven, the most probable root cause for the over torqueing of the driver can be attributed to lack of maintenance during its time in use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OC UNIV JOINT TORQUE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8852213
Report Number1526439-2019-51915
Device Sequence Number13546128
Product Code HWR
UDI-Device Identifier10705034221847
UDI-Public(01)10705034221847
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288314000
Device Catalogue Number288314000
Device Lot NumberGB0405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1